Kentucky, 2016

Heavy Snow and Winter Weather in Kentucky, March 3, 2016

March 3, 2016 · NWS JKL · 15 events in 14 counties and zones

A weak area of low pressure tracked across eastern Kentucky on March 3rd. The low pressure area caused a band of rain and snow to set up over northern Kentucky.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

A weak area of low pressure tracked across eastern Kentucky on March 3rd. The low pressure area caused a band of rain and snow to set up over northern Kentucky. A stripe of heavy wet snow fell from near Georgetown eastward into eastern Kentucky. The heaviest snow fell along and north of the Mountain Parkway where 5 to 8 inches was reported in Morgan, Elliott, Johnson, Rowan and Magoffin Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Mar 3, 10:48 AM EST, 12 minutes earlier.

Area forecast discussion, Mar 3, 10:48 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1048 AM EST THU MAR 3 2016

.UPDATE...
ISSUED AT 1048 AM EST THU MAR 3 2016

TEMPERATURES ACROSS MOST OF THE AREA REMAIN RIGHT AROUND FREEZING
OR SLIGHTLY ABOVE WITH THE WARMEST SPOTS EXPECTED TO BE ALONG THE
TENNESSEE BORDER TODAY. STILL THINK GUIDANCE IS STILL TOO WARM
OVERALL SO STUCK CLOSE TO THE COLDER SOLUTIONS. ALSO ALLOWED FOR
MORE OF A MIX OF RAIN AND SNOW THROUGH THIS MORNING...AND THEN LATER
TONIGHT AS TEMPS DROP BACK TO THE FREEZING MARK.

UPDATE ISSUED AT 744 AM EST THU MAR 3 2016

THE LOWER LAYERS ARE SATURATING...WITH SOME POCKETS OF 30 DBZ
RETURNS ON RADAR PASSING THROUGH ALONG AND NORTH OF THE MOUNTAIN
PARKWAY IN THE PAST HOUR. THESE ARE MOVING OUT NOW AND THE LATEST
SHORT RANGE HIGHER RESOLUTION MODELS CONTINUE TO SHOW JUST LIGHT
PRECIPITATION THROUGH 18Z...BEFORE RAMPING THINGS UP LATER TODAY.
HAVE FRESHENED UP THE HOURLY TEMPERATURES AND DEW POINTS OVER THE
NEXT FEW HOURS TO JIVE BETTER WITH THE LATEST TRENDS IN
OBSERVATIONS. UPDATES WILL BE SENT SHORTLY.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 340 AM EST THU MAR 3 2016

THE LATEST SURFACE MAP FEATURES RETREATING HIGH PRESSURE ACROSS
THE EASTERN CONUS...WITH LOW PRESSURE SPRAWLED ACROSS THE
SOUTHERN PLAINS. ALOFT...BROAD TROUGHING IS THE RULE ACROSS THE
EASTERN TWO THIRDS OF THE NATION...WITH A SHORT WAVE TROUGH MOVING
SOUTHEAST ACROSS THE CENTRAL PLAINS. OVERRUNNING PRECIPITATION
HAS BROKEN OUT ACROSS CENTRAL INDIANA...WITH LIGHT RETURNS
SPREADING WELL TO THE EAST...ALTHOUGH LIKELY NOT REACHING THE
GROUND ACCORDING TO OBSERVATIONS. COLDER AIR IS CURRENTLY LOCKED
IN ACROSS EASTERN KENTUCKY...WITH SOME OF THE COLDER VALLEYS
REPORTING IN THE LOW TO MID 20S.

THE PLAINS SHORT WAVE TROUGH WILL CONTINUE ITS SOUTHEAST TREK
TODAY...WITH SURFACE LOW PRESSURE PASSING BY TO OUR SOUTH. MAINLY
SPOTTY LIGHT PRECIPITATION IS EXPECTED THROUGH 18Z...AS THE LOW
LEVELS ATTEMPT TO SATURATE. THIS WILL COME DOWN AS LIGHT SNOW
INITIALLY...BEFORE MIXING WITH AND TURNING INTO RAIN. LITTLE OR
NO SNOW ACCUMULATION WILL OCCUR. THE BEST FORCING WILL ARRIVE FROM
21Z THROUGH 06Z TONIGHT. AS THE COLUMN COOLS...THE PRECIPITATION
WILL TRANSITION BACK TO A RAIN/SNOW MIX...WITH MAINLY SNOW ACROSS
THE HIGHER ELEVATIONS BORDERING VIRGINIA. GENERALLY LESS THAN A
HALF INCH OF SNOW IS EXPECTED ACROSS THE LOWER ELEVATIONS...WITH
THE GROUND RECOVERING TO ABOVE FREEZING TODAY. ELEVATIONS ABOVE
2000 FEET MAY SEE UP TO AN INCH OF SNOW...WITH SOME MINOR SLUSH
ON THE ROADS POSSIBLE BY THIS EVENING. AS SUCH...WILL MENTION
THIS IN THE HWO. HAVE UNDERCUT GUIDANCE HIGHS TODAY...AS
WET BULBING AND THE COLD START SHOULD KEEP READINGS IN THE UPPER
30S TO AROUND 40 DEGREES FOR MOST.

MOISTURE AND FORCING WILL DIMINISH LATE TONIGHT INTO EARLY FRIDAY
MORNING...WITH SOME LIGHT SNOW/RAIN/DRIZZLE GRADUALLY WINDING DOWN
FROM WEST TO EAST. LOWS TONIGHT WILL GENERALLY DROP INTO THE
LOWER 30S. LOW CLOUDS WILL LIKELY LINGER THROUGH MUCH OF
FRIDAY...SO ONLY EXPECT HIGHS A COUPLE OF DEGREES WARMER THAN
TODAY.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 340 AM EST THU MAR 3 2016

THE OHIO RIVER VALLEY WILL FIND ITSELF IN THE MIDDLE OF TWO
SHORT WAVES FRIDAY NIGHT...ONE EXITING AND ONE LOCATED TO OUR NW
OVER THE UPPER GREAT LAKES. AS THE EXITING SHORTWAVE CONTINUES
EASTWARD AND OFF THE ATLANTIC SEABOARD...THE SECOND SHORTWAVE WILL
BEGIN TO DIG SOUTHWARD...WITH DECREASING HEIGHTS EXPECTED ACROSS
THE STATE. ON ITS LATEST MODELED TRAJECTORY...THIS WILL BRING THE
SURFACE LOW PRESSURE SYSTEM JUST EAST OF KY...WITH MODELS IN
FAIRLY GOOD AGREEMENT THAT PRECIP SHIELD SHOULD CROSS A GOOD
PORTION OF OUR CWA...WITH HIGHEST QPF IN THE FAR EAST.
UNFORTUNATELY...TIMING AND EXACT COVERAGE ARE STILL LOW CONFIDENCE
AS THE ECMWF IS THE MOST PROGRESSIVE AND BRINGS THE MOST PRECIP TO
THE AREA...WHILE THE NAM HAS A LESS AMPLIFIED PATTERN AND KEEPS
BEST PRECIP NE OF THE CWA. WILL CONTINUE TO HIGHLIGHT SLIGHT
CHANCE AND LOW END CHANCE POPS ACROSS THE FAR NORTHERN CWA AS
EARLY AS SATURDAY MORNING 12Z AND CONTINUING ACROSS THE NORTHERN
AND FAR EASTERN CWA THROUGHOUT THE DAY...TAPERING OFF TO THE EAST
SATURDAY NIGHT.

ONCE THIS SHORTWAVE TROUGH MOVES SE OF THE CWA SUNDAY AND OFF THE
ATLANTIC SEABOARD SUNDAY AFTERNOON AND NIGHT...A MUCH MORE AMPLIFIED
RIDGING PATTERN WILL TAKE HOLD ACROSS THE SOUTHEAST CONUS. AS WAS
MENTIONED IN THE PREVIOUS FORECAST...THIS WILL RESULT IN GOOD WAA
WITH RISING TEMPS EXPECTED INTO THE FIRST PART OF THE WEEK.
HOWEVER...IT WILL NOT HAVE THE BEST WIND TRAJECTORY FOR STRONG SW
FLOW OFF OF THE GULF OF MEXICO...SO MOISTURE RETURN INTO THE REGION
WILL BE LAGGING SOMEWHAT...ESPECIALLY IN THE LOW AND MID LEVELS.
ACCORDING TO THE LATEST GFS FORECAST SOUNDINGS...THERE COULD BE
ENOUGH MOISTURE IN THE UPPER LEVELS TO RESULT IN SOME HIGH CLOUDS
THROUGHOUT THE DAY MONDAY AHEAD OF OUR NEXT APPROACHING SYSTEM...BUT
THIS SHOULD NOT DETER FROM TEMPERATURES WARMING MUCH ABOVE
SEASONABLE NORMALS MONDAY AND TUESDAY...WITH UPPER 60S TO AROUND 70
EXPECTED.

WHILE STRONG RIDGING IS IN PLACE THROUGH THE LATER HALF OF THE
WEEKEND ACROSS THE EASTERN CONUS...A STRONG TROUGHING PATTERN WILL
BE TAKING HOLD OF THE WEST COAST...WITH MULTIPLE SHORTWAVES EXPECTED
TO TRAVERSE ALONG THE AXIS OF THE LONGWAVE PATTERN AND INTO THE
CENTRAL CONUS. THE FIRST OF THESE SHORTWAVES WILL MAKE IT INTO THE
CENTRAL PLAINS MONDAY EVENING...QUICKLY MOVING TO THE NE. THIS
SHORTWAVE WILL RESULT IN A SURFACE LOW PRESSURE SYSTEM WHICH IS ALSO
EXPECTED TO TRAVEL NE THROUGH THE CENTRAL PLAINS MONDAY
EVENING...REACHING THE UPPER GREAT LAKES BY TUESDAY
AFTERNOON/EVENING. A COLD FRONT WILL EXTEND SOUTHEAST FROM THIS
LOW...MAKING IT JUST NW OF THE OHIO RIVER BY TUESDAY EVENING.
MEANWHILE...ACCORDING TO THE LATEST GFS AND ECMWF...UPPER LEVEL
RIDGING OFF THE FAR SE CONUS WILL CONTINUE TO STRENGTHEN. THIS WILL
CREATE AN ALMOST BLOCKING PATTERN...AS THE SURFACE LOW CONTINUES TO
TRAVEL NORTH OF THE RIDGE AXIS...BUT THE SURFACE COLD FRONT IS
UNABLE TO PUSH EASTWARD INTO THE STRONG AREA OF SUBSIDENCE. IF THIS
PATTERN MATERIALIZES...IT IS LIKELY THAT ANY PRECIP RELATED TO THE
SURFACE SYSTEM AND COLD FRONT WILL REMAIN OVER THE FAR WESTERN AND
NORTHERN PORTION OF KY TUESDAY AND TUESDAY NIGHT...ONLY AFFECTING
OUR FAR NORTHERN/NW CWA...AND ONLY AFFECT THE FAR WESTERN AND
NORTHERN PORTIONS OF THE CWA THROUGH THE DAY WEDNESDAY. THE STRONG
RIDGING WILL LIKELY BREAK DOWN AFTER MIDWEEK AS A STRONG UPPER LEVEL
CLOSED LOW CONTINUES TO SLOWLY PUSH EASTWARD ACROSS THE SOUTHERN
CONUS. THIS WILL ALLOW THE CONCENTRATED RIVER OF QPF TO PUSH FARTHER
EASTWARD AND ACROSS OUR CWA WEDNESDAY NIGHT AND THROUGH THE DAY
THURSDAY. GIVEN THE STRONG DYNAMICS AT PLAY...AS WELL AS CONTINUED
AFTERNOON TEMPS NEAR 70...WOULDN/T RULE OUT THUNDERSTORMS WITH THIS
SYSTEM AS IT AFFECTS THE AREA.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 744 AM EST THU MAR 3 2016

CLOUDS WILL CONTINUE TO THICKEN AND LOWER TODAY AS AN AREA OF
SURFACE LOW PRESSURE PASSES BY TO OUR SOUTH. THIS WILL SPREAD A
MIX OF LIGHT RAIN/SNOW ACROSS THE AREA...GENERALLY BETWEEN 15 AND
19Z...BEFORE TRANSITIONING TO LIGHT RAIN. AS COLDER AIR WORKS IN
THIS EVENING...SNOW MAY MIX IN WITH THE LIGHT RAIN AND CEILINGS
WILL LIKELY LOWER TO IFR OR LIFR. WINDS WILL BEGIN THE PERIOD OUT
OF THE EAST AND SOUTHEAST AT AROUND 5 KTS...BEFORE BECOMING
NORTHWEST TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JVM
SHORT TERM...GEOGERIAN
LONG TERM...JMW
AVIATION...GEOGERIAN
Hazardous weather outlook, Mar 3, 3:59 AM EST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
359 AM EST THU MAR 3 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
359 AM EST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL MIX IN WITH RAIN TODAY AND TONIGHT. MOST LOCATIONS WILL
SEE LITTLE OR NO SNOW ACCUMULATION...HOWEVER UP TO AN INCH OF
SNOW WILL BE POSSIBLE FOR ELEVATIONS ABOVE 2000 FEET IN FAR
SOUTHEAST KENTUCKY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ALONG AND WEST OF A LINE FROM
MOREHEAD TO MONTICELLO ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GEOGERIAN

In the hours before

Special weather statement, Mar 3, 10:34 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1034 AM EST THU MAR 3 2016

KYZ044-050>052-058>060-104-106>110-112-119-120-031730-
ELLIOTT-BATH-WOLFE-ESTILL-FLEMING-BREATHITT-MAGOFFIN-ROWAN-FLOYD-
MONTGOMERY-MARTIN-MENIFEE-MORGAN-POWELL-JOHNSON-PIKE-
1034 AM EST THU MAR 3 2016

...AN AREA OF MODERATE SNOW AND RAIN WILL AFFECT LOCATIONS GENERALLY
NORTH OF THE MOUNTAIN PARKWAY INTO THE EARLY AFTERNOON...

AT 1029 AM EST...AN AREA OF RAIN AND SNOW WAS OVER RED RIVER
GORGE...OR NEAR CAMPTON...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...MOUNT STERLING...MOREHEAD...PAINTSVILLE...WEST LIBERTY...
PRESTONSBURG...STANTON...FLEMINGSBURG...SALYERSVILLE...OWINGSVILLE...INEZ...
SANDY HOOK...FRENCHBURG...CAMPTON...MARSHALL...MASON...SIMPSON...HENRY...
LEWIS AND COAL RUN VILLAGE.

VISIBILITIES COULD DROP QUICKLY TO A MILE OR LESS AT TIMES IN THIS
AREA OF SNOW AND RAIN. A BRIEF DUSTING OF SNOW IS POSSIBLE FROM
THIS...MAINLY ON BRIDGES AND ELEVATED SURFACES.

CONDITIONS CAN CHANGE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

&&

LAT...LON 3852 8363 3839 8340 3819 8327 3827 8317
      3817 8292 3796 8300 3788 8261 3796 8253
      3767 8229 3753 8198 3736 8224 3772 8371
      3772 8409 3781 8412 3783 8400 3793 8397
      3812 8408 3832 8384 3846 8397
TIME...MOT...LOC 1529Z 248DEG 37KT 3781 8361

GREIF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 heavy snow, 7 winter weather. Local standard time, as filed.

Heavy Snow, Montgomery

When
March 3, 11:00 AM EST to 7:00 PM EST
Where
Montgomery forecast zone
Reported by
Law Enforcement
Coordinates
38.034, -83.913 (the zone’s center; the record gives no point)

Up to 4 inches of snow was reported in Jeffersonville. KSP reported multiple accidents occurred on I-64 due to slick, snow covered roads early in the afternoon.

Heavy Snow, Menifee

When
March 3, 11:00 AM EST to 8:00 PM EST
Where
Menifee forecast zone
Reported by
COOP Observer
Coordinates
37.941, -83.599 (the zone’s center; the record gives no point)

Snowfall amounts of 3 to 5 inches were reported across the county.

Heavy Snow, Rowan

When
March 3, 11:00 AM EST to 8:00 PM EST
Where
Rowan forecast zone
Reported by
Trained Spotter
Coordinates
38.196, -83.421 (the zone’s center; the record gives no point)

Snowfall amounts of 3 to 6 inches were reported across the county, with the highest amounts in the southeast part of the county.

Winter Weather, Bath

When
March 3, 11:00 AM EST to 7:00 PM EST
Where
Bath forecast zone
Reported by
Public
Coordinates
38.145, -83.743 (the zone’s center; the record gives no point)

Snowfall ranged from 2 to 3 inches across the county. The snow was heavy and wet and caused numerous traffic accidents across the county and on I-64.

Winter Weather, Fleming

When
March 3, 11:00 AM EST to 7:00 PM EST
Where
Fleming forecast zone
Reported by
COOP Observer
Coordinates
38.370, -83.697 (the zone’s center; the record gives no point)

Snowfall ranged from 2 to 3 inches across the county. The snow was heavy and wet and caused numerous traffic accidents across the county.

Winter Weather, Powell

When
March 3, 11:00 AM EST to 7:00 PM EST
Where
Powell forecast zone
Reported by
Trained Spotter
Coordinates
37.831, -83.824 (the zone’s center; the record gives no point)

Snowfall ranged from 2 to 3 inches across the county. The snow was heavy and wet and caused numerous traffic accidents across the county.

Winter Weather, Wolfe

When
March 3, 11:00 AM EST to 8:00 PM EST
Where
Wolfe forecast zone
Reported by
Public
Coordinates
37.739, -83.493 (the zone’s center; the record gives no point)

Snowfall ranged from 2 to 3 inches across the county. The snow was heavy and wet and caused numerous traffic accidents across the county, including the Mountain Parkway.

Heavy Snow, Morgan

When
March 3, 12:00 PM EST to 9:00 PM EST
Where
Morgan forecast zone
Reported by
Emergency Manager
Coordinates
37.922, -83.259 (the zone’s center; the record gives no point)

Snowfall amounts of 5 to 8 inches were reported across the county. Several vehicles were stranded on area roads due to the quickly accumulating and heavy, wet snow.

Heavy Snow, Magoffin

When
March 3, 12:00 PM EST to 9:00 PM EST
Where
Magoffin forecast zone
Reported by
Trained Spotter
Coordinates
37.707, -83.065 (the zone’s center; the record gives no point)

Snowfall amounts of 3 to 7 inches were reported across the county, with the highest amounts in the northern part of the county.

Heavy Snow, Elliott

When
March 3, 12:00 PM EST to 8:00 PM EST
Where
Elliott forecast zone
Reported by
COOP Observer
Coordinates
38.118, -83.098 (the zone’s center; the record gives no point)

Snowfall amounts of 4 to 5 inches were reported across the county.

Heavy Snow, Johnson

When
March 3, 12:00 PM EST to 9:00 PM EST
Where
Johnson forecast zone
Reported by
Trained Spotter
Coordinates
37.847, -82.831 (the zone’s center; the record gives no point)

Snowfall amounts of 3 to 7 inches were reported across the county, with the highest amounts in the northwest part of the county.

Heavy Snow, Wolfe

When
March 3, 12:00 PM EST to 10:00 PM EST
Where
Wolfe forecast zone
Reported by
Trained Spotter
Coordinates
37.739, -83.493 (the zone’s center; the record gives no point)

Snowfall amounts of 2 to 5 inches were reported across the county.

Winter Weather, Breathitt

When
March 3, 12:00 PM EST to 9:00 PM EST
Where
Breathitt forecast zone
Reported by
Official NWS Observations
Coordinates
37.522, -83.324 (the zone’s center; the record gives no point)

Snowfall amounts ranged from a dusting over the southern end of the county up to 3 inches at the NWS office near Jackson.

Winter Weather, Floyd

When
March 3, 12:00 PM EST to 10:00 PM EST
Where
Floyd forecast zone
Reported by
Trained Spotter
Coordinates
37.557, -82.746 (the zone’s center; the record gives no point)

Snowfall ranged from 1 to 3 inches across the county. The snow was heavy and wet and caused traffic accidents across the county.

Winter Weather, Pike

When
March 3, 1:00 PM EST to 11:00 PM EST
Where
Pike forecast zone
Reported by
Trained Spotter
Coordinates
37.469, -82.396 (the zone’s center; the record gives no point)

Snowfall ranged from 1 to 3 inches across the county. The snow was heavy and wet and caused traffic accidents across the county.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2016Every state in 2016This day in weather historyWarnings in Kentucky, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629080, 629087, 629088, 629096, 629097, 629099, 629100, 629089, 629090, 629091, 629093, 629094, 629113, 629114, 629116.